Advanced Search
Article Contents
Article Contents

An age-structured vector-borne disease model with horizontal transmission in the host

Abstract Full Text(HTML) Figure(2) / Table(1) Related Papers Cited by
  • We concern with a vector-borne disease model with horizontal transmission and infection age in the host population. With the approach of Lyapunov functionals, we establish a threshold dynamics, which is completely determined by the basic reproduction number. Roughly speaking, if the basic reproduction number is less than one then the infection-free equilibrium is globally asymptotically stable while if the basic reproduction number is larger than one then the infected equilibrium attracts all solutions with initial infection. These theoretical results are illustrated with numerical simulations.

    Mathematics Subject Classification: Primary: 34K20, 92D25; Secondary: 35A24.


    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  When $R_0<1$, the infection-free equilibrium $E^0$ of (2) is globally asymptotically stable. Here since $E_h(t)$ converges to $0$ very fast, we use the time interval $[0, 100]$ different from the interval $[0, 1000]$ for other components

    Figure 2.  When $R_0>1$, the infected equilibrium $E^{\ast}$ of (2) is globally asymptotically stable

    Table 1.  Biological meanings of parameters in (1)

    Parameter Meaning
    $\lambda_h$ Per capita host birth rate
    $\mu_h$ Host death rate
    $\beta_1$ Rate of horizontal transmission of the disease
    $\beta_2$ Rate of a pathogen carrying mosquito biting susceptible host
    $\alpha_h$ Inverse of host latent period
    $\delta_h$ Disease related death rate of host
    $\gamma_h$ Recovery rate of host
    $\lambda_v$ Per capita vector birth rate
    $k$ Biting rate of per susceptible vector per host per unit time
    $\mu_v$ Vector death rate
    $\alpha_v$ Inverse of vector latent period
    $\delta_v$ Disease related death rate of vectors
     | Show Table
    DownLoad: CSV
  •   C. J. Browne  and  S. S. Pilyugin , Global analysis of age-structured within-host virus model, Discrete Contin. Dyn. Syst. Ser. B, 18 (2013) , 1999-2017.  doi: 10.3934/dcdsb.2013.18.1999.
      Y. Chen , S. Zou  and  J. Yang , Global analysis of an SIR epidemic model with infection age and saturated incidence, Nonlinear Anal. Real World Appl., 30 (2016) , 16-31.  doi: 10.1016/j.nonrwa.2015.11.001.
      K. Dietz, L. Molineaux and A. Thomas, A malaria model tested in the African savannah, Bull. World Health Organ., 50(1974), 347-357.
      X. Feng , S. Ruan , Z. Teng  and  K. Wang , Stability and backward bifurcation in a malaria transmission model with applications to the control of malaria in China, Math. Biosci., 266 (2015) , 52-64.  doi: 10.1016/j.mbs.2015.05.005.
      Z. Feng  and  J. X. Velasco-HerNández , Competitive exclusion in a vector-host model for the dengue fever, J. Math. Biol., 35 (1997) , 523-544.  doi: 10.1007/s002850050064.
      F. Forouzannia  and  A. B. Gumel , Mathematical analysis of an age-structured model for malaria transmission dynamics, Math. Biosci., 247 (2014) , 80-94.  doi: 10.1016/j.mbs.2013.10.011.
      J. K. Hale, Asymptotic Behavior of Dissipative Systems, Am. Math. Soc., Providence, RI, 1988.
      H. W. Hethcote , The mathematics of infectious diseases, SIAM Rev., 42 (2000) , 599-653.  doi: 10.1137/S0036144500371907.
      M. Iannelli, Mathematical Theory of Age-Structured Population Dynamics, Giardini Editori E Stampatori, Pisa, 1995.
      H. Inaba  and  H. Sekine , A mathematical model for Chagas disease with infection-age-dependent infectivity, Math. Biosci., 190 (2004) , 39-69.  doi: 10.1016/j.mbs.2004.02.004.
      Y. Kuang, Delay Differential Equations: With Applications in Population Dynamics, Academic Press, Boston, MA, 1993.
      A. A. Lashari  and  G. Zaman , Global dynamics of vector-borne diseases with horizontal transmission in host population, Comput. Math. Appl., 61 (2011) , 745-754.  doi: 10.1016/j.camwa.2010.12.018.
      Y. Lou  and  X.-Q. Zhao , A climate-based malaria transmission model with structured vector population, SIAM J. Appl. Math., 70 (2010) , 2023-2044.  doi: 10.1137/080744438.
      G. Macdonald , The analysis of equilibrium in malaria, Trop. Dis. Bull., 49 (1952) , 813-829. 
      P. Magal , C. C. McCluskey  and  G. F. Webb , Lyapunov functional and global asymptotic stability for an infection-age model, Appl. Anal., 89 (2010) , 1109-1140.  doi: 10.1080/00036810903208122.
      A. V. Melnik  and  A. Korobeinikov , Lyapunov functions and global stability for SIR and SEIR models with age-dependent susceptibility, Math. Biosci. Eng., 10 (2013) , 369-378.  doi: 10.3934/mbe.2013.10.369.
      V. N. Novosltsev, A. I. Michalski, J. A. Novoseltsevam A. I. Tashin, J. R. Carey and A. M. Ellis, An age-structured extension to the vectorial capacity model, PloS ONE, 7 (2012), e39479. doi: 10.1371/journal.pone.0039479.
      Z. Qiu , Dynamical behavior of a vector-host epidemic model with demographic structure, Comput. Math. Appl., 56 (2008) , 3118-3129.  doi: 10.1016/j.camwa.2008.09.002.
      R. Ross, The Prevention of Malaria, J. Murray, London, 1910.
      R. Ross , Some quantitative studies in epidemiology, Nature, 87 (1911) , 466-467.  doi: 10.1038/087466a0.
      S. Ruan , D. Xiao  and  J. C. Beier , On the delayed Ross-Macdonald model for malaria transmission, Bull. Math. Biol., 70 (2008) , 1098-1114.  doi: 10.1007/s11538-007-9292-z.
      H. R. Thieme , Uniform persistence and permanence for non-autonomous semiflows in population biology, Math. Biosci., 166 (2000) , 173-201.  doi: 10.1016/S0025-5564(00)00018-3.
      J. Tumwiine , J. Y. T. Mugisha  and  L. S. Luboobi , A mathematical model for the dynamics of malaria in a human host and mosquito vector with temporary immunity, Appl. Math. Comput., 189 (2007) , 1953-1965.  doi: 10.1016/j.amc.2006.12.084.
      C. Vargas-de-León , Global analysis of a delayed vector-bias model for malaria transmission with incubation period in mosquitoes, Math. Biosci. Eng., 9 (2012) , 165-174.  doi: 10.3934/mbe.2012.9.165.
      C. Vargas-de-León , L. Esteva  and  A. Korobeinikov , Age-dependency in host-vector models: The global analysis, Appl. Math. Comput., 243 (2014) , 969-981.  doi: 10.1016/j.amc.2014.06.042.
  • 加载中




Article Metrics

HTML views(1231) PDF downloads(539) Cited by(0)

Access History

Other Articles By Authors

  • on this site
  • on Google Scholar



    DownLoad:  Full-Size Img  PowerPoint